Alert archive / Maine / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 1, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jun 11, 2001, 2:56 PM EDT for Piscataquis County, Maine. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 11, 2001, 2:56 PM EDT (18:56 UTC)
- Expired
- Jun 11, 2001, 3:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Caribou, ME
- Area
- Whole counties
County Piscataquis County, ME
The radar
The Caribou radar (KCBW), 116 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 3:15 PM EDT | Hail 0.88 | Greenville, ME |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 6.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1988 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
695 WUUS51 KCAR 111857 SVRCAR MEC021-111930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CARIBOU ME 256 PM EDT MON JUN 11 2001 THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN PISCATAQUIS COUNTY IN NORTH CENTRAL MAINE * UNTIL 330 PM EDT * AT 256 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHEAST OF RIPOGENUS...OR ABOUT 6 MILES WEST OF BAXTER ST PARK...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TELOS LAKE AT 310 PM EDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ LAT...LON 4604 6952 4585 6920 4617 6886 4639 6915 MIGNONE NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:53 PM EDT, 3 minutes earlier.
Area forecast discussion, Jun 11, 2:53 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 253 PM EDT MON JUN 11 2001 .SYNOPSIS... A WARM FRONT WILL SLOWLY MOVE NORTHEAST ACROSS THE NORTHERN AREA TONIGHT. A WEAK AREA OF LOW PRESSURE WILL MOVE JUST SOUTH OF THE BANGOR AND BAR HARBOR AREA LATE TONIGHT AND TUESDAY. DISCUSSION... MAIN FACTORS WILL BE TSRA POTNTL INTO TNGT & HOW MUCH QPF ESP DOWNEAST W/SYSM MOVG THRU NYS. WILL BE RELYING ON THE ETA THRU 36 HRS & THEN A BLEND OF ETA-AVN BEYOND 36 HR TIME FRAME. SHRA/TSRA POPPING OVER NRN MOST ZNS IN VCNTY OF WM FNT. WE HAVE MID/UPPER 70S OVER MID 50S DWPTS IN THAT RGN. FURTHER S TWD DOWNEAST ME...NOT MUCH GOING ATTM. FOCUS WILL SHIFT FM N TO S TNGT AS VIGOROUS VORT MAX MOVE ACRS NYS & ASSOCD SFC LOW MOVE E ARCS SRN NEW ENG. WILL KP SHRA/TSRA GOING THRU 04Z NRN CWFA & WILL BRING SHRA W/PSBL TSRA OVER DOWNEAST ME LATER TNGT. BULK OF THE QPF WILL BE GEARED TWD GYX/BOX CWFA IN VCNTY OF SFC LOW/VORT CENTER. WILL CONT THE PRVS TREND OF LIKELY POPS DOWNEAST & SCTD POPS N TNGT. CHCY POPS IN LINE FOR TUE. UPPER S/WV & H8 TROF TO SWING ACRS THE CWFA ON TUE W/SCTD SHRA STILL PSBL. WILL MNTN THREAT FOR TSRA OVER NRN MOST ZNS WHR MD SNDGS SHOW CONTD INSTABILITY. INFLUENCE OF MARINE AIR WILL LIMIT CONVECTION DOWNEAST. WK IMPULSE PROGGED TO MOVE ACRS NRN CWFA TUE NGT INTO EARLY WED MRNG. NOT MUCH SUPPORT FOR ANYTHG XCPT SOME CLDS. HAVE DECIDED TO GO W/FG ESP DOWNEAST TUE NGT-EARLY WED W/CONTD SLY FLOW IN BLYR. MORE IN THE WAY OF PATCHY FOG FOR NRN ZNS TUE NGT-WED MRNG. COLUMN CONTS WARMS SIGNIFICANTLY ON WED W/MAXES HITTING LOWER 80S NRN/CNTL AREAS W/DOWNEAST & ESP CST BEING COOLER DUE TO WIND COMING OFF COOLER GULF OF ME WTRS. AVN/ECMWF FM SUN HAVE FNTL BNDRY MOVG ACRS THE CWFA. NOT MUCH IN THE WAY OF UPPER SUPPORT. HOWEVER...WE DO HAVE INCG DWPTS PROGGED TO GO INTO THE 55-60 RNG W/AMBIENT TEMPS NEAR 80. BNDRY COULD AID IN SOME LLVL CONVERGENCE. BEST SHOT FOR ANY SHRA/TSRA LOOKS TO BE FAR NRN ZNS WHR BEST UPPER SUPPORT WILL BE LOCATED. ATTM...WILL LEAN AWAY FM ANY POPS ON WED. TEMPS/POPS WILL REFLECT THE ETA TNGT-TUE. BEYOND THAT HAVE TAKEN A BLEND OF MAV/ETA NMBRS. EXTENDED PD: LARGE UPPER RDG WILL MOVE OVER THE RGN W/CONTD SUMMER-LIKE WX INTO THE EARLY PART OF THE WKEND. SERIES OF WK VORTICES TRY TO CUT THRU THE RDG W/LITTLE IN THE WAY OF FANFARE. WILL CONT THE TREND OF DRY FCST THRU FRI. RDG AXIS GETS BUCKLED A BIT ON SAT PER LONG RNG GUID W/FNTL SYSM MOVG OUT THE GREAT LAKES TWD THE CWFA ON SAT. WILL CONT SHRA POTNTL. COASTAL WATERS...NO FLAGS THRU THE 48 HR W/SPDS REACHING ARND 20 KTS LATER TNGT-TUE. SPDS WILL COME DOWN TO ARND 15 KTS LATE IN THE DAY ON TUE AS SYSM MOVG ACRSY SRN NEW ENG PASSES ON THRU. .CAR...NONE. JAH
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:53 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 52 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.